MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION Linear? ST; Stimulator, Spinal-Cord, Totally Implanted For Pain Relief

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION Linear? ST; Stimulator, Spinal-Cord, Totally Implanted For Pain Relief
Model Number SC-2218-70
Medical Device Problem Codes High impedance (1291); Nonstandard Device (1420); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient implanted with a spinal cord stimulation (scs) system experienced a loss of therapy attributed to high impedance and damage to the leads.Troubleshooting efforts, including reprogramming, were performed but were not successful.As a result, the patient underwent a revision procedure during which the leads and clik anchors were replaced.It was noted that the clik anchors had been significantly trimmed by the surgeon.Postoperatively, the patient was evaluated for device programming and subsequently achieved effective coverage of the painful area.
 
Additional Manufacturer Narrative
Block b3: exact date unknown, it was stated it happened on spring.Additional suspect medical device components involved in the event: model number/catalog number: sc-2218-70, serial number: (b)(6), batch/lot number: 5000427, model/catalog description: linear st lead kit 70 cm, unique identifier (udi) #: (b)(4), model number/catalog number: sc-4318, serial number: n/a, batch/lot number: 21504057, model/catalog description: clik x anchor sterile kit, unique identifier (udi) #: (b)(4), model number/catalog number: sc-4318, serial number: n/a, batch/lot number: 21504057, model/catalog description: clik x anchor sterile kit, unique identifier (udi) #: (b)(4).
 
Event or Problem Description
It was reported that a patient implanted with a spinal cord stimulation (scs) system experienced a loss of therapy attributed to high impedance and damage to the leads.Troubleshooting efforts, including reprogramming, were performed but were not successful.As a result, the patient underwent a revision procedure during which the leads and clik anchors were replaced.It was noted that the clik anchors had been significantly trimmed by the surgeon.Postoperatively, the patient was evaluated for device programming and subsequently achieved effective coverage of the painful area.Additional information was received stating that the patient had a follow up appointment and stated that the therapy is better than it was.
 
Additional Manufacturer Narrative
Block b3: exact date unknown, it was stated it happened on spring additional suspect medical device components involved in the event: model number/catalog number: sc-2218-70 serial number: (b)(6) batch/lot number: 5000427 model/catalog description: linear st lead kit 70 cm unique identifier (udi) #: (b)(4) model number/catalog number: sc-4318 serial number: n/a batch/lot number: 21504057 model/catalog description: clik x anchor sterile kit unique identifier (udi) #: (b)(4) model number/catalog number: sc-4318 serial number: n/a batch/lot number: 21504057 model/catalog description: clik x anchor sterile kit unique identifier (udi) #: (b)(4) correction to the initial mdr in block: d8 and g2.The leads and one anchor have returned for analysis; however, the investigation only has been completed for the leads.Visual and x-ray inspection of the lead revealed that multiple cables were completely broken at the bent/kinked location of the lead.The bent/kinked location is near the set screw mark of the clik x anchor.There are no exposed cables at the fracture location.The possible flexing of the lead at the exit point of the clik x anchor has resulted in the reported complaint.A labeling review did not reveal any anomalies as it states system failure, which can occur at any time due to random failure(s) of the components or the battery.These events, which may include device failure, lead breakage, hardware malfunctions, loose connections, electrical shorts or open circuits and lead insulation breaches, can result in ineffective pain control and undesirable stimulation may occur over time due to cellular changes in tissue around the electrodes, changes in electrode position, loose electrical connections and/or lead failure are a known risks of implanting a pulse generator as part of a system to deliver spinal cord stimulation.A review of the device history record (dhr) confirmed that the device met specifications prior to shipping.No manufacturing deviations were noted that could have contributed to the event reported.The reported allegations of high impedance, loss of therapy, and lead damage were confirmed.The findings of analyzing the returned leads are consistent with the reported high impedance condition, loss of therapeutic effectiveness and lead damage.The damage of multiple cable fractures resulted in the reported high impedance condition and inadequate stimulation.Therefore, the investigation is assigned the conclusion code of cause traced to component failure.

Brand Name
Linear? ST
Common Device Name
Stimulator, Spinal-Cord, Totally Implanted For Pain Relief
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
Boston Scientific Corporation
road 698, lot no. 12
dorado PR 00646 -260
PR   00646-2602
Manufacturer Contact
ricardo amaro castro
25155 rye canyon loop
valencia, CA 91355
+1(320)800-7570
MDR Report Key25636478
Report Number3006630150-2026-04420
Device Sequence Number9423840
Product Code LGW
UDI-Device Identifier08714729767749
UDI-Public(01)08714729767749(17)200423(10)5000430
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/23/2020
Device Model NumberSC-2218-70
Device Catalogue NumberSC-2218-70
Device Lot Number5000430
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/23/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Supplement Date Received by Manufacturer08/24/2026
Initial Report FDA Received Date06/26/2026
Supplement Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown